MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J556G
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 3/24/2026.H6 component code: g07002 -no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the sterility of the device compromised? please describe the sterile packaging: were there any issues with the seal of the sterile packaging? are there any tears/holes in the sterile packaging? do you have any photos available for visual analysis? please provide the source or name of person providing answers to follow-up questions: additional information was requested, the following was obtained: h3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one open box with thirteen unopened samples were received for analysis.Product code is j556g.In order to evaluate the condition of the returned sample, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.Upon inspection of the returned samples, it was observed that three primary packets appeared puffy as a result of trapped air within the packaging.Nevertheless, in accordance with ethicon procedures, this condition is not classified as a defect.Therefore, the integrity of the packaging was not compromised.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The following information was reported: list any j&j products that were utilized during the case but did not contribute to the reported event.Was there any reported patient or user harm? no was there a significant delay? no if available, provide the product order number (po).Do you need product packaging to send the product back? yes would you like a return label at the end of this process? yes this parcel contains biohazardous materials and/or materials used during a medical procedure no.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Pre-op, the nurses noticed that there seemed to be air in the packaging of some of the sutures.The packaging is bulging.However, not all the sutures from the same box seemed to be affected.They are a pediatric clinic and they didn't want to take any chances with sterility, so they used other sutures from another batch lot.I have a full box to return (12 units).Please credit 1 box.There were no patient consequences reported.No significant delays.Additional information was requested.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24694314
Report Number2210968-2026-03057
Device Sequence Number21442557
Product Code GAM
UDI-Device Identifier10705031041233
UDI-Public(01)10705031041233(17)300228(10)107C2L
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ556G
Device Lot Number107C2L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown